Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 6, NWS Blacksburg, VA

March 6, 2011Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Mar 6, 2011, 8:57 PM EST for Halifax County, Virginia. It took effect at Mar 7, 2011, 8:45 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 8:57 PM EST (01:57 UTC)
In effect from
Mar 7, 2011, 8:45 PM EST
Expired
Mar 8, 2011, 9:22 PM EST
In force
25 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WGUS41 KRNK 070157
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
857 PM EST SUN MAR 6 2011

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY

FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS 
FORECAST.

HEAVY RAIN OF 3 TO 5 INCHES IN THE HEADWATERS OF THE DAN RIVER 
IS EXPECTED TO CAUSE A RISE ABOVE FLOOD STAGE AT SOUTH BOSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 
$$

&&

VAC083-071357-
/O.NEW.KRNK.FL.W.0006.110307T2120Z-110309T2308Z/
/SBNV2.1.ER.110307T2120Z.110308T1800Z.110309T1108Z.NO/
857 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DAN RIVER AT SOUTH BOSTON.
* FROM MONDAY AFTERNOON UNTIL WEDNESDAY EVENING.
* AT 700 PM...THE LATEST ESTIMATED STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST.
* EXPECT THE DAN RIVER TO RISE ABOVE FLOOD STAGE EARLY MONDAY 
  EVENING...AND CONTINUE RISING TO 21.6 FEET BY EARLY TUESDAY 
  AFTERNOON. THE DAN RIVER IS EXPECTED TO RECEDE BELOW FLOOD STAGE 
  DURING THE PREDAWN HOURS OF WEDNESDAY.
* MINOR FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODLANDS IS 
  EXPECTED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
6 follow-up statements
889 
WGUS81 KRNK 071535
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1035 AM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
DUE TO HEAVY RAINFALL IN THE HEADWATERS...THE DAN RIVER IS STILL
EXPECTED TO RISE ABOVE THE FLOOD STAGE OF 19 FEET AT SOUTH BOSTON
THIS EVENING. ONLY MINOR FLOODING IS FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 600 PM. 

&&

VAC083-072335-
/O.EXT.KRNK.FL.W.0006.110308T0140Z-110309T1400Z/
/SBNV2.1.ER.110308T0140Z.110308T1200Z.110309T0200Z.NO/
1035 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS EVENING UNTIL WEDNESDAY MORNING
* MINOR FLOODING IS FORECAST.
* THE STAGE AT 700 AM WAS ESTIMATED TO BE 13.8 FEET AND RISING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING
  AND THEN CREST AT 21.9 FEET TUESDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
580 
WGUS81 KRNK 072230
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
530 PM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
DUE TO CONTINUED RUNOFF FROM HEAVY RAIN DURING SUNDAY...THE DAN RIVER
AT SOUTH BOSTON IS EXPECTED TO RISE ABOVE THE 19.0 FLOOD STAGE THIS 
EVENING AND CONTINUE RISING THROUGH TUESDAY MORNING. HOWEVER ONLY
MINOR FLOODING IS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 5 AM TUESDAY.

&&

VAC083-080630-
/O.EXT.KRNK.FL.W.0006.110308T0145Z-110309T1915Z/
/SBNV2.1.ER.110308T0145Z.110308T1800Z.110309T0715Z.NO/
530 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON.
* MINOR FLOODING IS FORECAST.
* THE STAGE WAS ESTIMATED TO BE AROUND 15.1 FEET AND RISING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING
  AND THEN CREST AT 21.9 FEET AROUND MIDDAY ON TUESDAY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
338 
WGUS81 KRNK 080123
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
823 PM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
DUE TO CONTINUED RUNOFF FROM HEAVY RAIN DURING SUNDAY...BOTH THE DAN RIVER
AT SOUTH BOSTON AND THE ROANOKE RIVER AT RANDOLPH ARE EXPECTED TO RISE ABOVE 
FLOOD STAGE OVERNIGHT. HOWEVER ONLY MINOR FLOODING IS FORECAST. THE RIVER
LEVELS SHOULD FALL BACK BELOW FLOOD STAGE TUESDAY AFTERNOON IF NOT SOONER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 5 AM.

&&

VAC037-083-080923-
/O.EXT.KRNK.FL.W.0010.110308T0800Z-110309T0600Z/
/RNDV2.1.ER.110308T0800Z.110308T1200Z.110308T1800Z.NO/
823 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM TONIGHT UNTIL LATE TUESDAY AFTERNOON.
* MINOR FLOODING IS FORECAST.
* AT 07PM MONDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE 
  TO RISE TO NEAR 21.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TUEDAY AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON MAY 9 2009.

$$

VAC083-080922-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-110309T0615Z/
/SBNV2.1.ER.000000T0000Z.110308T1200Z.110308T1815Z.NO/
823 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM TONIGHT UNTIL TUESDAY NIGHT. 
* MINOR FLOODING IS FORECAST.
* AT 07 PM MONDAY THE STAGE WAS ESTIMATED TO BE AROUND 18.5 FEET AND RISING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT
  AND THEN CREST AROUND 20.1 FEET EARLY TUESDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4 FEET ON APR 15 
  2004.

$$
989 
WGUS81 KRNK 081025
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
525 AM EST TUE MAR 8 2011

...FLOOD WARNINGs CONTINUE FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 

  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES
  
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO occur along these rivers. 
runoff from this past weekends heavy rain continues to move downstream.
flooding is mainly confined to lowland areas...mainly farm and pastures
near the rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED around noon today. 

&&

VAC029-065-081825-
/O.CON.KRNK.FL.W.0011.000000T0000Z-000000T0000Z/
/BREV2.1.ER.110308T0957Z.110308T1200Z.000000T0000Z.NO/
525 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* for today
* AT 1 AM MONDAY THE STAGE WAS 17.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 19.6 FEET BY noon today. the river
  is expected to fall back below flood stage tonight.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 
  2004.

$$

VAC037-083-081825-
/O.CON.KRNK.FL.W.0010.000000T0000Z-110309T0600Z/
/RNDV2.1.ER.110308T1130Z.110308T1200Z.110308T1800Z.NO/
525 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* for today.
* AT 4 AM TUESDAY THE STAGE WAS 20.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE to around the 21 foot FLOOD STAGE THIS MORNING.
  THE RIVER should crest before noon today...then begin falling
  this AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON MAY 9 2009.

$$

VAC083-081825-
/O.CON.KRNK.FL.W.0006.000000T0000Z-110309T0615Z/
/SBNV2.1.ER.000000T0000Z.110308T1200Z.110308T1815Z.NO/
525 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* for today. 
* AT 3 AM TUESDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY noon today. 
  THE RIVER WILL begin falling later this afternoon.
  AT 19.0 FEET...FLOODING can be expected OF LOW-LYING AGRICULTURAL LAND
  AND WOODLANDS near the river.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4 FEET ON APR 15 
  2004.

$$
690 
WGUS81 KRNK 081555
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1055 AM EST TUE MAR 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
THE DAN RIVER AT SOUTH BOSTON HAS FALLEN BELOW THE FLOOD STAGE 
OF 19 FEET. THE RIVER WILL CONTINUE TO SLOWLY FALL THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.


 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED *** FILL ME IN *** 

&&

VAC083-082355-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-110312T1630Z/
/SBNV2.1.ER.110311T1720Z.110312T0000Z.110312T0430Z.NO/
1055 AM EST TUE MAR 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM FRIDAY EARLY AFTERNOON UNTIL SATURDAY MORNING
* AT 1030 AM TUESDAY THE STAGE WAS 18.5 FEET AND FALLING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE FALLING THIS AFTERNOON.


$$
235 
WGUS81 KRNK 090222
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
922 PM EST TUE MAR 8 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THIS WILL BE THE LAST STATEMENT ON THIS FLOODING EVENT. 
 
 


&&

VAC083-090252-
/O.CAN.KRNK.FL.W.0006.000000T0000Z-110313T1424Z/
/SBNV2.1.ER.110311T0435Z.110312T0000Z.110313T0224Z.NO/
922 PM EST TUE MAR 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE DAN RIVER AT SOUTH BOSTON.
* AT 10AM TUESDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 19.0 FEET.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:05 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 6, 7:05 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EST SUN MAR 6 2011

.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SLIDE SLOWLY EAST
AND OFF THE COAST TONIGHT. HIGH PRESSURE WILL MOVE INTO MOUNTAINS
MONDAY AND STAY IN CONTROL INTO TUESDAY NIGHT. ANOTHER FRONT
AFFECTS US BY THE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ANOTHER UPDATE TO DROP THE EXPIRING FLOOD WATCH THIS EVENING AS
MOST OF THE RAIN IS NOW EXITING TO THE NE. COULD STILL SEE SOME
SMALL STREAM FLOODING PER RUNOFF THIS EVENING AND ADDED RIVER
FLOODING INTO MONDAY...OTRW ALL THE SIG RAIN HAS ENDED. ALSO
LOWERED TEMPS A LITTLE BASED ON CURRENT OBS ALTHOUGH EXPECT
WINDS/MIXING TO HOLD READINGS UP A BIT OVERNIGHT. NO OTHER CHANGES
FOR NOW.

PREVIOUS DISCUSSIONS BELOW...

QUICK UPDATE TO ALLOW THE WINTER WX ADVISORY TO EXPIRE EARLY THIS
EVENING. COULD STILL BE SOME POCKETS OF LIGHT SNOW OR FLURRIES BUT
NOT EXPECTING MUCH IN THE WAY OF ADDED SNOW ACCUMULATION. HOWEVER
SOME AREAS OF BLACK ICE MAY BE POSSIBLE LATER ON. WILL KEEP THE
FLOOD WATCH GOING FOR ANOTHER HOUR GIVEN HEAVY RAIN STILL ACROSS
THE NE OTRW FEW ADDED CHANGES FOR NOW.

COMMA HEAD OF PRECIP CONTINUES TO BE SLOW TO MOVE NE AS HUNG UP
WITH WAVES JUST TO THE SW AND BEING UNDERCUT BY COLD AIR WHICH HAS
RESULTED IN A CONTINUATION OF HEAVY SNOW OVER THE NW. LAST BAND
MAY PUSH TOTALS TO ABOVE WINTER STORM WARNING CRITERIA BUT WONT
UPGRADE SINCE NEAR THE END OF THE EVENT AND EXPECTING ONLY HIGHER
TOTALS IN SPOTS. THUS WILL WORD FOR LOCALLY HIGHER AMOUNTS. ALSO
INCLUDED THE NW NC MTNS IN THE ADVISORY THROUGH EARLY THIS EVENING
TO ACCOUNT FOR A QUICK 1-3 INCHES OF SNOW AT ELEVATION IN THE NEXT
FEW HOURS. OTRW SNOW BAND MOVING EAST SHOULD PUSH OUT TO NEAR THE
BLUE RIDGE BEFORE THE ENTIRE AREA FINALLY SHIFTS NE BY SUNSET.
SINCE THE SMALL STREAM FLOOD THREAT WHERE THE CHANGE TO SNOW HAS
OCCURRED HAS DIMINISHED...PLAN TO DROP THE FFA IN THE FAR WEST
WITH THIS PACKAGE BUT LET RIDE ALONG THE BLUE RIDGE A BIT LONGER
INTO EARLY THIS EVENING. WONT EXTEND OUT INTO THE PIEDMONT ALTHO
SOME LOCALIZED FLOODING POSSIBLE THERE UNTIL THE HEAVIER BANDS OF
RAIN TAPER. OTRW WILL CONTINUE WITH HIGH POPS INTO THIS EVENING
BUT QUICKLY CUTTING BACK TO CHANCE OR LESS AFTER DARK WHEN MOST
GUIDANCE SHOWS THE MAIN CORRIDOR OF LIFT TO THE NE. EXPECT SOME
UPSLOPE -SHSN ACROSS THE NW THRU LATE TONIGHT ONCE THE MAIN BATCH
EXITS BUT ONLY LIGHT AMOUNTS GIVEN DEEPER RH BEING TAKEN TO THE
NE. OTHER CONCERN IS GUSTY NORTH/NW WINDS IN THE WAKE OF THE
SYSTEM AS GUIDANCE SHOWS A SURGE TO AROUND 40 KTS AT 85H WHICH
COULD BRIEFLY SPILL SOME SPOTS INTO LOW END WIND ADVISORY LEVELS.
AT THIS POINT THINK TOO IFFY TO UPGRADE TO AN ADVISORY ALTHOUGH
SOMETHING TO WATCH.

GIVEN MIXING AND ONLY GLANCING COLD ADVECTION...STAYED CLOSER TO THE
WARMER MAV FOR LOWS BUT STILL MOSTLY 20S MOUNTAINS AND AROUND 30 OUT
EAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE...CENTERED NORTH OF THE GREAT LAKES...WILL CONTINUE TO
BUILD INTO THE REGION ON MONDAY...WITH NORTHWESTERLY DOWNSLOPE
WINDS BEHIND THE FRONT ALLOWING CLOUDS TO DIMINISH THROUGH THE
MORNING AND EARLY AFTERNOON. EXPECT OUR WINDS TO BECOME NORTHEASTERLY
EARLY TUESDAY MORNING AS THE RIDGE OF HIGH PRESSURE SLIDES
EASTWARD...BECOMING WEDGED AGAINST THE EASTERN SLOPES OF THE
APPALACHIANS. DESPITE MOSTLY CLEAR SKIES...THE PRESENCE OF THE HIGH
PRESSURE WEDGE AND THE WET SOILS FROM RECENT RAINFALL WILL RESULT
IN AFTERNOON TEMPERATURES SLIGHTLY BELOW GUIDANCE ACROSS OUR
REGION. ALSO KEPT TEMPERATURES LOWER WHERE SEVERAL INCHES OF
SNOWFALL OCCURRED IN THE WEST.

CLOUDINESS INCREASES LATE TUESDAY AS ANOTHER COLD FRONT APPROACHES
FROM THE WEST...AND SHOWER ACTIVITY MOVES INTO THE AREA LATE
WEDNESDAY MORNING. FORECAST MODELS ARE AGAIN DIVERGENT AS TO HOW
MUCH PRECIPITATION WE CAN EXPECT WITH THIS NEXT SYSTEM. THE NAM
MODEL IS ONCE AGAIN THE MOST AGGRESSIVE WITH THE PRECIPITATION
AMOUNTS HEADING INTO WEDNESDAY NIGHT...WHILE THE GFS MODEL IS
LEAST AGGRESSIVE AND THE ECMWF MODEL SORT OF SPLITS THE
DIFFERENCE. CONSIDERING ALL MODELS ARE IN AGREEMENT OF A WAVE
DEVELOPING ALONG THE FRONT WEDNESDAY NIGHT...WILL LEAN TOWARD A
BLEND OF THE ECMWF AND THE NAM FOR PRECIPITATION DURING THE NIGHT...
WITH 1 TO 1.5 INCHES...AND LOCALLY HIGHER AMOUNTS...POSSIBLE
ACROSS OUR REGION.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THURSDAY
MORNING AS THE WAVE AND ASSOCIATED COLD FRONT BEGIN TO MAKE THEIR WAY
EAST OF OUR REGION. AS THIS SYSTEM DEPARTS...ANOTHER DOME OF HIGH
PRESSURE WILL BUILD INTO THE REGION FROM THE CENTRAL PLAINS...WHICH
WILL HELP KEEP OUR WINDS NORTHWESTERLY HEADING INTO NEXT WEEKEND.
THE ONLY OTHER WEATHER SYSTEM WHICH WILL BE OF CONCERN IN OUR
EXTENDED PERIOD WILL ARRIVE NEXT SUNDAY...WHEN A CLIPPER COLD
FRONT WILL TRIGGER SHOWER ACTIVITY WEST OF THE BLUE RIDGE.
TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO REMAIN
NEAR NORMAL FOR THE FIRST HALF OF MARCH.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
COLD FRONT AND DEEPENING LOW PRESSURE IS OVER ERN VA NOW...AND
MOVING EAST...ALONG WITH HEAVIER RAINFALL. THERE WILL BE A PERIOD
OF STRONG GUSTY WINDS FROM THE NORTHWEST IN THE WAKE OF THIS LOW
PRESSURE SYSTEM. ROA AND BLF WILL SEE GUSTS UP TO 30 KNOTS THROUGH
AROUND 100 AM. CIGS WILL CONTINUE LIFTING AND SCATTERING OUT EAST
OF THE BLUE RIDGE...INCLUDING ROA...LYH AND DAN. UPSLOPE IFR CIG
AT BLF...AND MVFR AT LWB...IS EXPECTED TO CONTINUE THROUGH THE
NIGHT...THEN SCATTER OUT TOWARD DAYBREAK.

VFR CONDITIONS ARE EXPECTED ALL SITES MONDAY MORNING...LASTING
THROUGH TUESDAY.

ON WEDNESDAY...A WARM FRONT WILL LIFT NORTH THROUGH THE AREA
QUICKLY FOLLOWED BY ANOTHER COLD FRONT THURSDAY MORNING. LOOK FOR
A RETURN OF LIGHT PRECIPITATION WEDNESDAY...ALONG WITH AREAS OF
SUB-VFR CIGS. RAINFALL MAY BECOME HEAVY WEDNESDAY NIGHT...ALONG
WITH IFR CIGS/VSBYS. SHOULD SEE IMPROVING CONDITIONS BEHIND THE FRONT
THU ALTHOUGH LOW CIGS AND SHOWERS MAY LINGER ACROSS THE EAST ON
THURSDAY WITH UPSLOPE MVFR CIGS/-SHRA POSSIBLE SE WVA AS WELL.

&&

.HYDROLOGY...
ALTHOUGH RAINFALL WILL BE ENDING EARLY THIS EVENING...RUNOFF FROM
THE 2 TO 5 INCHES OF RAIN SEEN DURING THE PAST 36 HOURS WILL
CONTINUE TO RESULT IN SMALL STREAM AND RIVER FLOODING OVERNIGHT
INTO MONDAY. ANOTHER ROUND OF HEAVY RAINFALL WILL BE POSSIBLE
AGAIN LATER IN THE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ011-013-014-
     016>020-022>024-032>035.
NC...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NCZ003-019.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/JJ
HYDROLOGY...
Hazardous weather outlook, Mar 6, 6:49 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EST SUN MAR 6 2011

NCZ003-019-VAZ011>014-017>020-022>024-032>035-WVZ044-080000-
SURRY-WILKES-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MONROE-
649 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-080000-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
649 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-043-045-080000-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
649 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

ICY OR SNOW COVERED ROADS MAY PERSIST OVERNIGHT. REFREEZING OF
RESIDUAL WATER MAY ALSO RESULT IN SPOTTY BLACK ICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ015-016-080000-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
649 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

NORTH TO NORTHWEST WINDS COULD GUST TO 45 MPH OR STRONGER AT TIMES
ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND AROUND FANCY GAP.

IN ADDITION...ICY OR SNOW COVERED ROADS MAY PERSIST OVERNIGHT. REFREEZING
OF RESIDUAL WATER MAY ALSO RESULT IN SPOTTY BLACK ICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 6, 8:00 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     FLOOD            3 WNW NEWPORT           37.30N  80.54W
03/06/2011                   GILES              VA   DEPT OF HIGHWAYS

            BRICKYARD ROAD IMPASSABLE

&&

EVENT NUMBER RNK1100044

PW
Local storm report, Mar 6, 8:02 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLOOD            GLASGOW                 37.63N 79.45W
03/06/2011                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS FLOODING ON
            SEVERAL MINOR ROADS ACROSS THE COUNTY THIS EVENING.

0400 PM     HEAVY RAIN       GLASGOW                 37.63N 79.45W
03/06/2011  E0.00 INCH       ROCKBRIDGE         VA   LAW ENFORCEMENT

            ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS TREES DOWN DUE
            TO HEAVY RAIN THIS AFTERNOON. ONE TREE FELL IN GLASGOW
            AROUND 4 PM. ONE TREE FELL NEAR LEXINGTON AROUND 5 PM.

&&

16
Local storm report, Mar 6, 8:03 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     FLOOD            2 NE KIMBALLTON         37.38N  80.66W
03/06/2011                   GILES              VA   DEPT OF HIGHWAYS

            SNIDERTOWN ROAD IMPASSABLE

&&

EVENT NUMBER RNK1100046

PW
Local storm report, Mar 6, 8:06 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     FLOOD            LITHIA                  37.48N  79.74W
03/06/2011                   BOTETOURT          VA   DEPT OF HIGHWAYS

            ROUTE 640 IMPASSABLE

&&

EVENT NUMBER RNK1100047

PW
Local storm report, Mar 6, 8:08 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLOOD            2 SW BROADFORD          36.90N  81.69W
03/06/2011                   SMYTH              VA   DEPT OF HIGHWAYS

            BEAVER CREEK ROAD IMPASSABLE

&&

EVENT NUMBER RNK1100048

PW
Local storm report, Mar 6, 8:10 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
810 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLOOD            3 E BROADFORD           36.92N  81.62W
03/06/2011                   SMYTH              VA   DEPT OF HIGHWAYS

            CLIFF VIEW ROAD IMPASSABLE

&&

EVENT NUMBER RNK1100049

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:41 PM ESTRiver Flood WarningRNKMontgomery, Pulaski11 hr
Mar 6, 9:02 PM ESTRiver Flood WarningRNKCharlotte, Halifax11 hr
Mar 6, 10:09 PM ESTAreal Flood WarningRNKPulaski9 hr
Mar 6, 11:02 PM ESTRiver Flood WarningRNKCampbell, Pittsylvania9 hr
Mar 6, 11:02 PM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax9 hr
Mar 7, 3:36 AM ESTWind AdvisoryRNKCarroll, City of Galax4 hr
Mar 7, 4:17 AM ESTAreal Flood WarningRNKAlleghany, Botetourt6 hr
Mar 7, 10:29 AM ESTRiver Flood WarningRNKCharlotte, Halifax22 hr

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.